Robotic Hair Transplants & Hair Restoration
110 East 55th Street, New York, NY
Contact Us: 212-826-2400
Medical Treatment of Hair Loss

October 18th, 2011

Q: I have been reading various articles and forum postings and it would seem that a person utilizing Propecia might experience increased “shedding” of hairs (outside of the normal hair cycle) around the 12 week mark after a hair transplant and lasting around 2-4 weeks. The forum postings suggest that one will not only see the miniaturized hairs being lost, but also normal terminal hair in greater than expected levels. Does an explanation exist to explain this increase in shedding hairs? — B.T., Manhattan, NY

A: Our understanding is that finasteride only affects miniaturized hairs — i.e. hair affected by DHT — and that this is all that should be shed. Remember, however, that much of the thinning a bald person experiences is due to thousands of partially miniaturized hair, and these can look very much like a full terminal hair in its early stages.

See our page on Shedding After A Hair Transplant.

Related Posts:

Share:

Share


Rating:  1 Star2 Stars3 Stars4 Stars5 Stars  


Topic:  

Tags:  , , , , ,

Posted by
Updated 2015-05-21


Browse Hair Restoration Answers by topic:




© 2005-2018
 
, P.C. All Rights Reserved.

Privacy Statement
ARTAS, ARTAS Hair Studio, and RESTORATION ROBOTICS logo are among the trademarks and/or registered trademarks of Restoration Robotics, Inc. in the United States and/or other countries.